Your question: Do beta blocker eye drops cause weight gain?

Yes. Weight gain can occur as a side effect of some beta blockers. The average weight gain is about 2.6 pounds (1.2 kilograms).

Do beta blockers cause belly fat?

The older types of beta blockers, especially atenalol and metroprolol, cause fat to accumulate in the belly area. This trend begins in the first few months of treatment. The real problem begins with the other reactions the body has. Beta blockers lower metabolic rates, which means you’re burning fewer calories.

Can you lose weight on a beta blocker?

In the smaller study of patients with high blood pressure, the researchers compared calorie- and fat-burning in 11 people on beta blockers and 19 adults the same age and weight who were not on the drugs. They found that after a meal, the beta blockers users burned roughly 30 to 50 percent fewer calories and fat.

What are the most common side effects of beta blockers?

Side effects commonly reported by people taking beta blockers include:

  • feeling tired, dizzy or lightheaded (these can be signs of a slow heart rate)
  • cold fingers or toes (beta blockers may affect the blood supply to your hands and feet)
  • difficulties sleeping or nightmares.
  • feeling sick.

Do beta blockers cause weight gain UK?

Weight gain isn’t usually a problem with beta-blockers, but it’s possible you may put on a small amount of weight in the first few months while taking them.

IT IS SURPRISING:  Quick Answer: Is Lasik eye surgery scary?

Can diltiazem cause weight gain?

Sudden weight gain, swelling in the feet or ankles, pain in the abdomen, or shortness of breath not related to exercise (these may be signs of worsening heart problems)

Can I exercise while on beta blockers?

People who take beta blockers can still exercise regularly and see the cardiovascular benefits of working out. Those who aim for a target heart rate should keep in mind that their new target heart rate may be different while on a beta blocker.